Advertisement
Home » Expert Q & A » Drug Addiction Treatment » Drug Treatment: Dr. Stuart Shipko

I need help in tapering my Ativan

  • anonymous Asks ...
    anonymous

    Hi

    I was taking 2mg of lorazepam for months and I start to taper off in July this year, so far the withdrawal was insomnia. now I am down to 0.5mg for 1 and a half month. Tonight I am unable to fall asleep at 0.5mg of lorazepam I do not know why ( I do not know if it is still withdrawal since I have been stable for 1 month or I am addicted to it and I need more to sleep?) )I need to wash off lorazepam since I have to return to work in Feb2015. Please advise

    thanks
    amy

  • Dr. Stuart Shipko Says ...
    Dr. Stuart Shipko

    My short eBook entitled Xanax Withdrawal http://xanaxwithdrawalbook.com/  has information which is equally appropriate for stopping Ativan, which will be of some help to you as your taper progresses.  There is not a single correct strategy for stopping.  At this dose, some patients are able to stop without further tapering.  Most people will cut down to 0.25 mg before stopping completely.  My approach in tapering is quite flexible, and it is patient driven.  If a dosage cut is too difficult, I support taking small extra dosages or reinstating the last comfortable dose and then trying the taper again later.  If you only have a month before returning to work, then it is likely that you will still be having withdrawal symptoms of some sort at that time.  Over the years I have found that it is not typically necessary to be off of work to stop taking drugs like Ativan.

    Good luck to you.

Advertisement
Like what you're reading?

Featured Experts